2 doctors weighed in:

Why does the medication capoten (captopril) cause cough in patients?

2 doctors weighed in
Dr. Stephen Siegel
Internal Medicine - Pulmonology
1 doctor agrees

In brief: Increase bradykinin?

When Capoten (captopril) (one of the ace-angiotensin converting enzyme inhibitor) drugs causes a persistent dry cough it is best to stop and use another antihypertensive medication such as an angiotensin ii receptor antagonists (arb such as losartan).
Capoten (captopril)/ace inhibitors increase bradykinin levels by reducing the breakdown of the bradykinin. Best to switch to another medication in presence of cough.

In brief: Increase bradykinin?

When Capoten (captopril) (one of the ace-angiotensin converting enzyme inhibitor) drugs causes a persistent dry cough it is best to stop and use another antihypertensive medication such as an angiotensin ii receptor antagonists (arb such as losartan).
Capoten (captopril)/ace inhibitors increase bradykinin levels by reducing the breakdown of the bradykinin. Best to switch to another medication in presence of cough.
Dr. Stephen Siegel
Dr. Stephen Siegel
Thank
Read more answers from doctors